Safe & Civil Schools Virtual Courses are designed to help educators at all levels learn research-based tools to improve student behavior

While everyone is working to create social distance, you may have a luxury rarely afforded before—time for online professional development. We encourage you to consider using this time to provide vital learning for yourself and your staff.

Safe & Civil Schools has been working to create a variety of web-based training options. Below are possible offerings at the individual, classroom, and schoolwide levels. 

Creating a Continuum of Tier 2/3 Supports for Chronic Absenteeism With Jessica Sprick

REGISTRATION HAS CLOSED

Attendance matters. Research indicates that as early as kindergarten, students who miss too many days of school are at risk for lower academic performance. By sixth grade, chronic absenteeism is a clear predictor of dropout. This session will provide practical strategies to ensure your schools know how to measure chronic absenteeism and are prepared to implement a systematic, multi-tiered intervention approach to address concerns, including the design of function-based intervention plans. This session will also provide an overview of numerous interventions to address common causes of absenteeism.

This session is appropriate for counselors, social workers, Child Study or Student Support team members, school psychologists, and behavior/attendance interventionists. Administrators may benefit from attending to learn how to guide a team in designing and implementing a continuum of intervention supports to address chronic absenteeism.

Presented by Jessica Sprick
Included materials: Absenteeism & Truancy: Interventions and Universal Procedures

Course Duration:

2 weeks, 2 sessions, Mondays (6 hours total)

Session Dates:
Monday, November 08
Monday, November 15

Session Times:
1:30 pm-4:30 pm ET/10:30 am-1:30 pm PT
All sessions are 3 hours

Platform:
Zoom virtual meeting

Out of stock

Building a Universal Culture of Attendance With Jessica Sprick

REGISTRATION HAS CLOSED

Student attendance is critical for student success, but far too many students miss significant amounts of school. In this session, participants will learn universal strategies for boosting student attendance at the schoolwide and classwide levels. Learn how to help students and families understand the critical importance of regular attendance and how to use fun and engaging strategies to build a culture of regular attendance. You will also learn how to identify common causes of absenteeism in your school or class so that you can work to put in place preventative action plans that reduce the number of students who require individualized intervention plans.

This session is appropriate for attendance and climate/safety team members, administrators, teachers, and interventionists.

Presented by Jessica Sprick
Included materials: School Leader’s Guide to Tackling Attendance Challenges

Course Duration:

2 weeks, 2 sessions, Tuesdays (6 hours total)

Session Dates:
Tuesday, October 19
Tuesday, October 26

Session Times:
1:30 pm-4:30 pm ET/10:30 am-1:30 pm PT
All sessions are 3 hours

Platform:
Zoom virtual meeting

Out of stock

TEST meetings

This session focuses on ways school teams can work with vision, intention, and practical strategies to ensure students attend school every day possible and experience meaningful, positive engagement throughout their school experience. Educators will reflect on ways that they can connect with students and families to overcome barriers to attendance and implement strategies to understand and address common address causes of absenteeism. Participants will identify ways to strengthen their systems of school connectedness, creating a positive classroom and school climates, and by being consciously invitational and enhancing two-way communication with families.

Presented by Jessica Sprick
Included materials for this course: School Leader’s Guide to Tackling Attendance Challenges

Session Times:
4 sessions, July 13–16 (Tuesday–Friday)
11:30 am to 2:30 pm ET/ 8:30 am to 11:30 am PT
Followed by panel discussion 3:00 pm to 4:00 pm ET/12:00 pm to 1:00 pm PT

Session Length:
3 hours per day (12 hours total) plus homework

Platform:
Zoom virtual meeting

Out of stock

Creating a Schoolwide Culture of Attendance and Engagement

This session focuses on ways school teams can work with vision, intention, and practical strategies to ensure students attend school every day possible and experience meaningful, positive engagement throughout their school experience. Educators will reflect on ways that they can connect with students and families to overcome barriers to attendance and implement strategies to understand and address common address causes of absenteeism. Participants will identify ways to strengthen their systems of school connectedness, creating a positive classroom and school climates, and by being consciously invitational and enhancing two-way communication with families.

Presented by Jessica Sprick
Included materials for this course: School Leader’s Guide to Tackling Attendance Challenges

Session Times:
4 sessions, July 13–16 (Tuesday–Friday)
11:30 am to 2:30 pm ET/ 8:30 am to 11:30 am PT
Followed by panel discussion 3:00 pm to 4:00 pm ET/12:00 pm to 1:00 pm PT

Session Length:
3 hours per day (12 hours total) plus homework

Platform:
Zoom virtual meeting

Out of stock

Early-Stage Interventions

Every teacher will encounter students with challenging behaviors. Left unchecked, these behaviors can interfere with learning and place the students at risk for ongoing problems at school and in the future. Unfortunately, teachers often report that they feel unprepared to deal with challenging behavior. This session will offer a set of simple, teacher-friendly, evidence-based interventions to use as a starting place in addressing an individual student’s chronic misbehavior and add to your school or district’s multi-tiered systems of support (MTSS) framework. When students have been away from the traditional classroom setting for an extended period of time, we may see an increased need to apply these interventions.

Presented by Tom Stacho
Included materials: Early-Stage Interventions

Session Times:
4 sessions, July 13–16 (Tuesday–Friday)
11:30 am to 2:30 pm ET/ 8:30 am to 11:30 am PT
Followed by panel discussion 3:00 pm to 4:00 pm ET/12:00 pm to 1:00 pm PT

Session Length:
3 hours per day (12 hours total) plus homework

Platform:
Zoom virtual meeting

Out of stock

Early-Stage Interventions and The Teacher’s Encyclopedia: Building a Bridge from Tier 1 to Tier 2 With Tricia Skyles

REGISTRATION CLOSED 

Even with the best classroom management strategies in place, some of our students with challenging behaviors will need additional support. We need strong Tier 1 interventions to serve these individuals. This session will focus on providing both strong preintervention strategies and individual interventions to serve as a bridge between Tier 1 and Tier 2. Classroom teachers will be empowered with intentional strategies to drive positive behavior without needing a team of support. Expect the resources in this session to be pulled off shelves again and again as they prove effective for our students (and teachers) in need.

Presented by Tricia McKale Skyles
Included materials for this course: Early-Stage Interventions and Teacher’s Encyclopedia of Behavior Management (2nd ed.)

Course Duration:
2 weeks, 4 sessions, Tuesdays & Thursdays (6 hours total)

Sessions:
Tuesday, April 20
Thursday, April 22
Tuesday, April 27
Thursday, April 29

Session Times:
3:00 pm-4:30 pm PT/6:00 pm-7:30 pm ET
All sessions are 1.5 hours

Platform:
Zoom virtual meeting

Out of stock